Advice needed

I have been on ndt for years and done well on it.last summer I started with anxiety and brain fog had bloods at gps and folate was low so started supplementing.

Last week just after new yr I had to go to a&e with high heart rate they did ecg bloods tsh 0.09 said everything was fine ???

Tuesday this week went to see gp as I stopes ny ndt last Thursday because of the fast hr I thought I maybe hyper.

I felt much better stopping the ndt but now I feel really ill and hr is going up again.

My bloods are showing I'm hypo and also my iron is low.Dr wrote a script for levo was concerned reg results and me having stopped ndt as he doesn't know anything reg ndt.

I'm in a mess now I don't know what to do I was on 2 grains any advice please

Free t3 2.9 (3.1-6.8)

Free t4 6.6 (11.0-22.0)

Tsh 12.67 (0.30-5.00)

Low iron at 22

Last edited by

10 Replies

oldestnewest
  • Sorry to hear you are poorly.

    If your iron and folate levels are low it affects the uptake of the thyroid hormones. Palpitations or fast heart rate occurs also when your thyriid hormones are low. Stopping your meds will make matters worse so I would restart them.

    Has your GP checked your B12?

    Do you have any other symptoms such as tingling or numbness, poor balance, poor memory?

    Which ndt are you using? Has there been a change in its formulation? I have had that happen to me twice which made me poorly and had to switch brands because of different fillers being used in my favoured brand causing my uptake to suddenly plummet.

  • Thankyou for the reply.

    My b12 is in the middle of the range.Im taking nature thyroid I don't think there has been a change but I did notice in the summer it was very smelly like pig poo so I ordered another bottle and that was the same.J took it as i thouht it might be from the heat.this last bottle I got in November is fine no smell.

    I just don't know what to do as last week the ndt was giving me anxiety symptons

    Unless I start back at 1 grain half am and half pm ???

  • You should contact the makers of Nature Throid to tell them of your experience with their NDT.

  • You might be wise to up your b12 supplement to get your b12 level towards the tops of the range to ensure you are getting best uptake of thyroid hormone from your meds. B12 needs the other B vitamins fo operate so you are best to add a b vitamin complex that includes folate. 500mg of vitamin c also helps but dont take more than 500mg of vit c or it will inhibit!!

  • My anxiety is bad today not slept last night and air hunger seems worse this morning.

    I will get some b vitamins what brands do you use x

  • Your TSH is too high for your to feel well and both T4 and T3 too low so you have to be feeling very poorly. That might be the root cause of you feeling unwell.

    Palpitations can also be caused by too low a dose as well as too high.

    2 gr might have been sufficient for you for a while but maybe you needed a slight increase instead of a reduction.

    If you had a blood test then you may have had a clearer picture .

    I think that 2 gr of NDT would be, roughly, equal to around 200mcg of T4, taking into the effect of T3 in the NDT.

  • Maybe as I was on 2 grains for a long time.ic the hosp last tue would of done full thyroid bloods it might of been picked up and I would of increased instead of stopping .

    Gp is suprised of tsh changes in one week he said it usually takes a while to change like it has done x

  • I dont think 2grains is as high as 200mcg below is a link to a conversion chart:-

    centraldrugsrx.com/pdf/Thyr...

  • On the Chart you linked it does show that 100mcg of levo is equal to 1 gr of Nature-throid: Armour: or 25mcg of T3.

    As does this from RLC labs the maker of Nature-throid.

    getrealthyroid.com/the-real...

  • I agree your TSH is high because your T3 and T4 are too low. It's different for everyone but I've had TSH of 67, 79, 100 because the machine only went up to 100 and 150 after they used another laboratory and I was walking about just feeling tired. The original readings were because a useless GP didn't contact me after getting the results then I needed emergency surgery and mentioned to the anaesthetist about previous first two readings and she wheeled me back out of theatre. Apparently if you have an under active thyroid and have an anaesthetic you can go into a coma so I had to stay on a ward for 4 days with a badly broken arm and take very large doses of T4 to get my TSH down which it did in 4 days but that was under constant supervision

You may also like...